Tennessee, 2015Damaging Winds and Lightning Strikes in Tennessee, July 1 to 2, 2015
July 1 to 2, 2015 · NWS OHX · 14 events in 9 counties and zones
Scattered strong to severe thunderstorms developed across Middle Tennessee during the late morning and afternoon hours on July 1, with additional storms forming in the evening and overnight hours into July 2. Several reports of wind damage were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $353,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong to severe thunderstorms developed across Middle Tennessee during the late morning and afternoon hours on July 1, with additional storms forming in the evening and overnight hours into July 2. Several reports of wind damage were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 1, 8:35 AM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 1, 8:35 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
935 AM CDT WED JUL 1 2015
.UPDATE...FOR MORNING DISCUSSION.
&&
,DISCUSSION...
WITH AN MCS BEARING DOWN ON THE MID-STATE THIS MORNING AND THE
FACT IT LOOKS LIKE THERE IS NOTHING TO STOP ITS CONTINUATION...
HAVE BUMPED POPS ACROSS MIDDLE TN ACCORDINGLY. AS THESE
THUNDERSTORMS MOVE CLOSER TO MIDDLE TN...EXPECTATION IS FOR
ADDITIONAL DEVELOPMENT TO OCCUR...SOME OF WHICH COULD BE STRONG
EARLY THIS AFTERNOON. 1500-2000 J/KG CAPE VALUES AND THE MCS
CREATING ITS OWN SUSTAINABLE ENVIRONMENT OF BULK SHEAR VALUES IN
THE 30-35KT RANGE MEANS THERE WILL BE A MARGINAL WIND
THREAT...ALONG WITH HAIL AND PERIODS OF BRIEF HEAVY RAIN IN SOME
OF THE STRONGER CELLS.
I ALSO ADDED A LITTLE RESOLUTION TO THE WX GRIDS THROUGH THE
AFTERNOON AND INTO THE EVENING AS IT LOOKS LIKE WE WON'T BE
COMPLETELY BLANKETED WITH RAINFALL THROUGH THE NEXT 24 HOURS. WE
COULD GET A BRIEF RESPITE IN THE 9 PM TO 3 AM TIME FRAME BEFORE
ANOTHER MCS DEVELOPS UPSTREAM IN THE NW FLOW ALOFT AND HEADS
TOWARDS THE MID-STATE FOR THE EARLY MORNING HOURS ON THURSDAY.
UPDATES ARE OUT.
UNGER
&&
.AVIATION...12Z TAF DISCUSSION.
MID STATE WILL BE UNDER THE INFLUENCE OF A NORTHWEST FLOW ALOFT
FOR NEXT SEVERAL DAYS WITH A SERIES OF SHORT WAVES TRANSIENT
WITHIN THE FLOW TRIGGERING SHOWERS AND TSTORMS JUST ABOUT ANYTIME
OF DAY OR NIGHT. SOME STORMS COULD BE STRONG WITH GUSTY WINDS AND
LOCALLY HEAVY DOWNPOURS.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
27
Hazardous weather outlook, Jul 1, 4:03 AM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CDT WED JUL 1 2015
TNZ005>011-023>034-056>066-075-077>080-093>095-021015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
503 AM CDT WED JUL 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY
RAINFALL ACROSS ALL OF MIDDLE TENNESSEE.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP ACROSS MIDDLE TENNESSEE LATER THIS MORNING THROUGH THE
AFTERNOON. ADDITIONAL SHOWERS AND STORMS MAY SPREAD INTO THE AREA
FROM THE NORTHWEST AFTER MIDNIGHT. A FEW STORMS MAY BE STRONG OR
SEVERE WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...AREAS
THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE HEAVY RAINFALL AND
LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY
RAINFALL ACROSS ALL OF MIDDLE TENNESSEE.
A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE ACROSS
MIDDLE TENNESSEE ON THURSDAY...WITH ANOTHER ROUND OF SHOWERS AND
STORMS AFFECTING THE AREA ON FRIDAY. A FEW STORMS MAY BE STRONG OR
SEVERE WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...AREAS
THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE HEAVY RAINFALL AND
LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
REPORTS FROM SPOTTERS MAY BE NEEDED TODAY...THURSDAY...AND FRIDAY.
SHAMBURGER
Thunderstorm Wind, Humphreys
- When
- July 1, 10:08 AM CST
- Where
- Humphreys County, 0.43 mi NNE of Waverly
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 36.085, -87.796
Several trees and power lines were blown down with power outages in Waverly. A tree was blown down on a house on Duffle Street.
Thunderstorm Wind, Humphreys
- When
- July 1, 10:20 AM CST
- Where
- Humphreys County, Mc Ewen
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.120, -87.630
Several trees and power lines were blown down with power outages in McEwen.
Thunderstorm Wind, Dickson
- When
- July 1, 10:30 AM CST
- Where
- Dickson County, 2.87 mi SSE of Tennessee City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.060, -87.508
A barn roof was blown off on Manley Loop.
Thunderstorm Wind, Dickson
- When
- July 1, 10:40 AM CST
- Where
- Dickson County, 2.21 mi SW of Dickson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.062, -87.412
Trees were blown down along Eno Road at Highway 48 South.
Thunderstorm Wind, Dickson
- When
- July 1, 10:42 AM CST
- Where
- Dickson County, 1.1 mi SW of Pomona
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.018, -87.363
Trees were blown down near Mile Marker 171 on I-40 south of Dickson.
Thunderstorm Wind, Dickson
- When
- July 1, 10:43 AM CST
- Where
- Dickson County, 1.86 mi WNW of Fairview
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.135, -87.358
Trees were blown down on Highway 48 North between Dickson and Charlotte.
Thunderstorm Wind, Davidson
- When
- July 1, 11:12 AM CST
- Where
- Davidson County, 1.12 mi SE of Germantown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.267, -86.858
Large tree was blown down on Clarksville Pike.
Thunderstorm Wind, Maury
- When
- July 1, 11:28 AM CST
- Where
- Maury County, 0.33 mi NE of Kleburne
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 35.753, -86.976
Trees were blown down blocking the road near the intersection of Beechcroft Road and Dr. Robertson Road.
Lightning, Sumner
- When
- July 1, 12:00 PM CST
- Where
- Sumner County, 1.14 mi SSE of Saundersville
- Property damage
- $300,000
- Reported by
- Broadcast Media
- Coordinates
- 36.314, -86.564
Lightning struck a home on Skyview Drive near Bluegrass Drive. The resulting fire destroyed the home.
Thunderstorm Wind, Bedford
- When
- July 1, 12:40 PM CST
- Where
- Bedford County, 1.83 mi NNE of Shelbyville
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 35.504, -86.456
Two trees down were blown down in Shelbyville, one on Collier Avenue and another 1 mile south of the Shelbyville Municipal Airport. The KSYI AWOS at Shelbyville Municipal Airport measured a wind gust of 52 mph.
Lightning, Lawrence
- When
- July 1, 12:45 PM CST
- Where
- Lawrence County, Leoma
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 35.170, -87.350
Lightning struck a house causing a fire in Leoma. Extent of damage is unknown.
Thunderstorm Wind, Coffee
- When
- July 1, 12:45 PM CST
- Where
- Coffee County, Tullahoma
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $250
- Reported by
- Public
- Coordinates
- 35.370, -86.230
A large tree branch was snapped by an estimated wind gust of 50 mph.
Thunderstorm Wind, Cheatham
- When
- July 2, 2:55 AM CST
- Where
- Cheatham County, Ashland City
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 36.280, -87.070
WKRN-TV reported numerous trees were blown down across Ashland City. One tree fell on top of a car at 119 W. McQuarry Street. Other trees were blown down on Fairgrounds Road and on Bell Street.
Thunderstorm Wind, Davidson
- When
- July 2, 5:00 AM CST
- Where
- Davidson County, 1.39 mi WSW of Berry Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 36.112, -86.793
WSMV-TV reported a tree blown down on Woodmont Blvd at Granny White Pike.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 1 to 4, 201513 deaths · 1 event
- Flash Flooding and Hail in Missouri, July 1 to 2, 20152 deaths · $4.8 million · 3 in hail · 12 events
- Hail and Damaging Winds in Georgia, July 1 to 4, 20151 death · 4 injured · $128,000 · 1 in hail · 22 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 4, 2015$2.6 million · EF1 · 112 events
- Heat in Oregon, July 1 to 5, 20151 death · 2 injured · 3 events
- Flooding in Missouri, July 1 to 31, 2015$7.4 million · 4 events
- Flooding in Illinois, July 1 to 30, 2015$1.0 million · 11 events
- Flooding in Indiana, July 1 to 30, 2015$1.1 million · 5 events
- Flash Flooding in New York, July 1, 2015$520,000 · 2 events
- Damaging Wind and Lightning Strike in Maryland, July 1, 2015$501,000 · 56 kt wind · 2 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 2, 2015EF1 · 33 events
- Hail and Damaging Wind in Montana, July 1, 2015$100,000 · 83 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577436, 577437, 577438, 577439, 577440, 577442, 577444, 577445, 577446, 577447, 577448, 577449, 594202, 577450.